MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA 4-IN-1 ANTERIOR REFERENCING CUT GUIDE SIZE 4; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. PERSONA 4-IN-1 ANTERIOR REFERENCING CUT GUIDE SIZE 4; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant devices: nexgen headless trocar drill pin 3.2mm diameter 75mm length, catalog #: 00590102000, lot #: ni.Report source - foreign: (b)(6).The complainant has not yet indicated whether the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001822565-2021-00103.
 
Event or Problem Description
It is reported that the drill pin became jammed within the cutting guide during knee arthroplasty.The disposable pin had reportedly been used multiple times prior to this incident.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned guide showed signs of repeated use and the headless trocar drill pin was seized in one of the guide holes while the other guide hole was found to have scratches and burrs.The pin was identified to have signs of repeated use and the hex feature had fractured off.Dimensional analysis of the products determined that it was conforming to print specifications where measured.The device history records were reviewed and no discrepancies were identified.Per the instructions for use, reuse of a single use device that has come into contact with blood, bone, tissue or other bodily fluids may lead to patient or user injury.Risks associated with reuse of a single use device include, but are not limited to, mechanical failure and transmission of infectious agents.However, a definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA 4-IN-1 ANTERIOR REFERENCING CUT GUIDE SIZE 4
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11150866
Report Number0001822565-2021-00104
Device Sequence Number11584677
Product Code JWH
UDI-Device Identifier00889024232754
UDI-Public(01)00889024232754(10)64327056
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42509908556
Device Lot Number64327056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1